Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 412, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 18, 2007, 5:34 AM CDT for Bryan County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2007, 5:34 AM CDT (10:34 UTC)
- Expired
- Jun 18, 2007, 6:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Bryan County, OK
The radar
The Norman radar (KTLX), 179 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 4:49 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:21 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 18, 4:21 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
421 AM CDT MON JUN 18 2007
.SHORT TERM...
ONGOING INTENSE CONVECTION NTX AND SE OK PROMPTS A FLASH FLOOD
WATCH UNTIL NOON FOR OUR FAR SE ZONES. ALTHOUGH CORES HAVE TENDED
TO WEAKEN AS THEY NEAR SE OK... STORMS HAVE BEEN VERY EFFECIENT
RAINFALL PRODUCERS LAST SEVERAL DAYS. REPORTS OF MAJOR FLOODING
FROM DENTON TX AREA ARE MORE THAN ENOUGH TO JUSTIFY A WATCH. ZFP
WILL INCLUDE PRE-1ST PERIOD GRIDS TO ACCOUNT FOR CURRENT
WIDESPREAD RAIN/STORMS IN THE SE.
UPPER LOW NOW IN PROCESS OF OPENING UP AND MOVING OUT. DEEP-LAYER
SHEAR WILL INCREASE ACROSS AREA TODAY AS MID-LEVEL WINDS VEER AND
INCREASE AND LOW-LEVEL S WINDS INCREASE. VERY MOIST AIRMASS WILL
STILL BE IN PLACE WITH SBCAPE VALUES INCREASING TO 1500-2500 J/KG
THIS AFTERNOON. GREATER UNCERTAINTY TODAY AS TO WHETHER STORMS CAN
RE-INITIATE THIS AFTERNOON/EVENING... BUT IF THEY DO THERE WILL
BE A GREATER POTENTIAL FOR SEVERE THAN IN RECENT DAYS. COLD FRONT
CURRENTLY PRESSING SE ACROSS N/W KS WITH HELP FROM OUTFLOW. THIS
BOUNDARY MAY BE THE MAIN FOCUS FOR STORM DEVELOPMENT AS IT MOVES
INTO NW OK THIS AFTERNOON. CONTINUING CHANCES OF STORMS INTO TUE
WITH SFC BOUNDARY IN OR NEAR THE AREA... BUT CHANCES WILL DECREASE
WITH TIME AS THE BOUNDARY WEAKENS. MAIN CHANGE TO THE FORECAST
THEREAFTER WILL BE AN INCREASE IN POPS FOR TUE NIGHT AND WED AS
SIGNS ARE POINTING MORE TOWARD AN MCS MOVING SE INTO/ACROSS THE
AREA TUE NIGHT AND WEAKENING OVER THE AREA EARLY WED.
.LONG TERM...
DUE TO ATTENTION ON SHORT-TERM HEAVY RAIN AND SEVERE STORM
POTENTIAL... WE WILL LEAVE THE GOING FORECAST FOR WED NIGHT AND
BEYOND AS IS THIS MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 84 69 88 70 / 40 30 20 40
HOBART OK 89 69 90 71 / 30 20 20 50
WICHITA FALLS TX 89 70 90 71 / 30 20 20 40
GAGE OK 87 67 88 68 / 30 20 20 50
PONCA CITY OK 83 68 87 70 / 50 30 20 50
DURANT OK 84 70 88 70 / 50 30 20 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR OKZ043-047-048-
050>052.
TX...NONE.
&&
06/24Hazardous weather outlook, Jun 17, 11:58 AM CDT, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CDT SUN JUN 17 2007
OKZ004>048-050>052-TXZ083>090-181200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1158 AM CDT SUN JUN 17 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
AN UPPER-LEVEL LOW OVER WESTERN NORTH TEXAS WILL LIFT SLOWLY NORTH
AND EAST INTO OKLAHOMA TODAY AND TONIGHT. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE LOW...
ESPECIALLY ACROSS SOUTHERN AND EASTERN OKLAHOMA AND PARTS OF WESTERN
NORTH TEXAS. LIMITED INSTABILITY AND DEEP LAYER SHEAR WILL KEEP
THUNDERSTORMS BELOW SEVERE LEVELS. HOWEVER...THE STRONGER
THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL AMOUNTS IN A SHORT
PERIOD OF TIME.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA... 100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 20 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL MAY RESULT IN MINOR FLOODING OF POOR
DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
A COLD FRONT WILL APPROACH NORTHERN OKLAHOMA LATE MONDAY INTO
TUESDAY. INCREASING INSTABILITY ALONG AND AHEAD OF THE FRONT...
ALONG WITH INCREASING DEEP LAYER SHEAR... MAY RESULT IN A FEW SEVERE
THUNDERSTORMS LATE MONDAY AND MONDAY NIGHT. THUNDERSTORM
CHANCES WILL CONTINUE INTO MIDWEEK AS THE FRONT STALLS AND WEAKENS
OVER THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY JUNE 18.In the hours before
Special weather statement, Jun 18, 2:03 AM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 203 AM CDT MON JUN 18 2007 OKZ050>052-180730- LOVE OK-BRYAN OK-MARSHALL OK- 203 AM CDT MON JUN 18 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN...LOVE AND MARSHALL COUNTIES. AT 2 AM...RADAR INDICATED A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER NORTH CENTRAL TEXAS. THIS AREA OF RAIN IS MOVING NORTH AND WILL AFFECT SOUTHERN PARTS OF OKLAHOMA OVER THE NEXT 1 TO 2 HOURS...MAINLY ALONG AND EAST OF INTERSTATE 35. RAINFALL RATES OF 1 TO 2 INCHES AN HOUR WILL BE POSSIBLE WITH THE STRONGER STORMS WHICH MAY RESULT IN MINOR FLOODING. FLASH FLOODING HAS BEEN REPORTED WITH THESE STORMS IN THE DALLAS FORT WORTH METRO AREA. PEOPLE IN BRYAN...LOVE AND MARSHALL COUNTIES...INCLUDING THE CITY OF DURANT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
Special weather statement, Jun 18, 3:35 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 335 AM CDT MON JUN 18 2007 OKZ050>052-180900- LOVE OK-BRYAN OK-MARSHALL OK- 335 AM CDT MON JUN 18 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN...LOVE AND MARSHALL COUNTIES. A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR THACKERVILLE TO 9 MILES SOUTHWEST OF CARTWRIGHT AT 335 AM CDT...MOVING NORTHEAST AT 15 MPH. TORRENTIAL RAINFALL...FREQUENT LIGHTNING AND WIND GUSTS TO 45 MPH CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS. FLASH FLOODING HAS OCCURRED WITH THESE STORMS ACROSS NORTH TEXAS THIS MORNING AND FLOODING MAY DEVELOP ACROSS FAR SOUTHERN OKLAHOMA IF THUNDERSTORM INTENSITY REMAINS THE SAME. SOME OF THE STORMS ACROSS NORTH TEXAS HAVE PRODUCE RAINFALL RATES OVER 3 INCHES AN HOUR.
Special weather statement, Jun 18, 4:29 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 429 AM CDT MON JUN 18 2007 OKZ051-052-181000- BRYAN OK-MARSHALL OK- 429 AM CDT MON JUN 18 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN AND MARSHALL COUNTIES. A STRONG THUNDERSTORM WAS LOCATED NEAR CARTWRIGHT AT 429 AM CDT...MOVING NORTHEAST AT 15 MPH. TORRENTIAL RAINFALL...FREQUENT LIGHTING AND WINDS TO 50 MPH WILL OCCUR WITH THIS STORM. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE BLINDING RAINFALL AND FLASH FLOODING MAY DEVELOP. A FLASH FLOOD WARNING MAY BE REQUIRED IF STORM INTENSITY REMAINS THE SAME.
Special weather statement, Jun 18, 4:38 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 438 AM CDT MON JUN 18 2007 OKZ048-181000- ATOKA OK- 438 AM CDT MON JUN 18 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CHOCKIE AT 438 AM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN HAS FALLEN ACROSS NORTHWEST PARTS OF ATOKA COUNTY DURING THE LAST HOUR. THUNDERSTORMS PRODUCING HEAVY WERE LOCATED OVER BRYAN AND MARSHALL COUNTIES. THE ADDITIONAL RAINFALL MAY CAUSE FLASH FLOODING LATER THIS MORNING.
Special weather statement, Jun 18, 5:22 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 522 AM CDT MON JUN 18 2007 OKZ048-052-181045- BRYAN OK-ATOKA OK- 522 AM CDT MON JUN 18 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA AND BRYAN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER DURANT AT 522 AM CDT...MOVING NORTHEAST AT 20 MPH. TORRENTIAL RAINFALL WITH RAINFALL RATES OF 2 TO 3 INCHES PER HOUR CAN BE EXPECTED WITH THIS STORM. SMALL HAIL AND WINDS AROUND 55 MPH ARE ALSO POSSIBLE WITH THIS STORM.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:20 AM CDT | Flash Flood Watch | OUN | Atoka, Bryan, Carter, Coal, Garvin, Hughes and 7 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.